Alert archive / California / Wind Advisories in 2017
Wind Advisory 23, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 23, 2017, 1:29 PM PDT. It took effect at Mar 24, 2017, 9:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2017, 1:29 PM PDT (20:29 UTC)
- In effect from
- Mar 24, 2017, 9:00 AM PDT
- Expired
- Mar 24, 2017, 2:38 PM PDT
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
013 WWUS76 KSTO 232029 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 129 PM PDT Thu Mar 23 2017 CAZ015>019-066>068-250200- /O.NEW.KSTO.WI.Y.0023.170324T1600Z-170325T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley- Motherlode-Western Plumas County/Lassen Park- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Paradise, Grass Valley, Jackson, Chester, and Quincy 129 PM PDT Thu Mar 23 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PDT FRIDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 9 AM to 7 PM PDT Friday. * TIMING...Winds will increase Friday morning and continue through afternoon. * WINDS...South winds 20 to 30 mph with gusts up to 40 mph. * IMPACTS...Local downed trees and limbs, blowing debris, and local power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
2 follow-up statements
769 WWUS76 KSTO 241119 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 419 AM PDT Fri Mar 24 2017 CAZ015>019-066>068-250000- /O.CON.KSTO.WI.Y.0023.170324T1600Z-170325T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley- Motherlode-Western Plumas County/Lassen Park- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Paradise, Grass Valley, Jackson, Chester, and Quincy 419 AM PDT Fri Mar 24 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PDT THIS EVENING... * TIMING...Winds will increase this morning and continue through this afternoon before declining this evening and overnight. * WINDS...South winds 20 to 30 mph with gusts up to 40 mph. * IMPACTS...Local downed trees and limbs, blowing debris, and local power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
774 WWUS76 KSTO 242138 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 238 PM PDT Fri Mar 24 2017 CAZ015>019-066>068-242245- /O.CAN.KSTO.WI.Y.0023.000000T0000Z-170325T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley- Motherlode-Western Plumas County/Lassen Park- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Paradise, Grass Valley, Jackson, Chester, and Quincy 238 PM PDT Fri Mar 24 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Breezy south winds will continue through the course of the evening. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 23, 3:15 AM PDT, 10 hours 14 minutes earlier.
Area forecast discussion, Mar 23, 3:15 AM PDT, 10 hours 14 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 315 AM PDT Thu Mar 23 2017 .Synopsis... Dry day today then rain and mountain snow returning tonight and Friday. Sierra snow impacts likely late tonight into Saturday. Brief break in precip mid weekend but more precipitation early next week. && .Discussion... Radar is clear this morning as upper trough shifts farther into the Great Basin and high pressure builds over the state. Enough clearing has occurred to allow some patchy fog to form in the valley this morning. Once this fog clears, skies should be generally fair most areas today with daytime highs warming to just a bit below normal. Upper ridge axis quickly shifts eastward into the Great Basin tonight with the next upstream frontal system pushing into norcal by this evening. A moderate precipitable water plume associated with this system will bring moderate amounts of precipitation on the order of a half to an inch of rain in the valley and up to a couple inches over the higher terrain between late tonight and Saturday. Moderately high snow levels will mean impacts for Sierra Travel and have issued a winter weather watch for Sierra zones. At this time, snow amounts appear will come in at high advisory or low warning amounts so will have to see how subsequent QPF forecasts pan out. Most precip from this system will end Saturday morning as the front shifts east of the state but a few showers will continue Saturday as Norcal remains under cyclonic flow behind the upper trough axis. Early Sunday looks dry under upper level ridging so likely to see some patchy valley fog again Sunday morning. Another quick moving system brings overrunning precipitation into the north state by Sunday afternoon. A fairly weak frontal system is forecast to bring light precipitation to the forecast area Sunday night. && .EXTENDED DISCUSSION (Monday THROUGH Thursday) Lingering showers over Interior NorCal Monday as upper trough moves through then drier weather expected Tuesday and Wednesday under upper level ridging. Models suggest another short wave trough will bring a threat of some precipitation mainly over northern and eastern portions of the forecast area Thursday. && .AVIATION... Upr rdg in EPAC blds inld with NWly flow alf. Genly VFR conds ovr Intr NorCal exc isold MVFR/IFR conds in vly mist/fog til arnd 17z and lcl MVFR/IFR conds poss with pcpn fm nxt stm W of I-5 aft 06z Fri. Lcl Sly sfc wnd gsts to 25 kts poss aft 06z Fri. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from this evening through late Friday night for Western Plumas County/Lassen Park. Winter Storm Watch from late tonight through late Friday night for West Slope Northern Sierra Nevada. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 5:14 PM PDT | Special Weather Statement | STO | Sutter | 31 min |
| Mar 22, 6:11 PM PDT | Special Weather Statement | STO | Sutter | 49 min |
| Mar 23, 4:03 AM PDT | Winter Storm Watch | STO | 10 hr | |
| Mar 23, 2:05 PM PDT | Winter Storm Warning | STO | 32 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.